Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 197, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 10, 2004, 5:27 PM CDT for Pecos County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2004, 5:27 PM CDT (22:27 UTC)
- Expired
- Jun 10, 2004, 6:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 184 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 10.5 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1087 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 607 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
706
WUUS54 KMAF 102227
SVRMAF
TXC371-102315-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
527 PM CDT THU JUN 10 2004
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL PECOS COUNTY IN SOUTHWEST TEXAS
* UNTIL 615 PM CDT
* AT 519 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
SOUTH CENTRAL PECOS COUNTY...OR 24 MILES NORTH OF SANDERSON...
MOVING SOUTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
SOUTHERN PECOS COUNTY...
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3027 10266 3029 10268 3053 10268 3053 10238
3029 10238 3029 10256 3027 10257 3023 10257
3023 10266
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 1:47 PM CDT, 3 hours 40 minutes earlier.
Area forecast discussion, Jun 10, 1:47 PM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 147 PM CDT THU JUN 10 2004 .SHORT TERM... DRY LINE CURRENTLY MIXING TO A LAMESA...MIDLAND...TO JUST EAST OF FORT STOCKTON LINE. CAN NOT RULE OUT AN ISOLATED STORM ACROSS THE EXTREME EASTERN PERMIAN BASIN AND/OR LOWER TRANS PECOS EARLY THIS EVENING BEFORE THE DRY LINE COMES TO A HALT AND THEN RETREATS WESTWARD OVERNIGHT TO THE WEST TEXAS/EASTERN NEW MEXICO BORDER. LOW CLOUDS SHOULD ALSO WORK BACK WESTWARD...MAYBE NOT AS FAR WEST AS LAST NIGHT WITH A MORE WESTERLY LOW LEVEL COMPONENT TO THE LOW LEVEL FLOW. BEEFED UP WIND SPEEDS EARLY THIS EVENING ACROSS THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS...OTHERWISE LITTLE CHANGE TO OTHER GRIDS. .LONG TERM... BROAD CYCLONIC FLOW INTO FRIDAY AS M0DEST WLY MID LEVEL FLOW WILL FAVOR A EWD POSITION OF DRYLINE BY LATE PM AND THUS WILL REMOVE MOST POPS. AMPLIFIED LOW LEVEL THERMAL AND DOWNSLOPE WINDS WILL BE ENUF FOR AT EAST WIDESPREAD M90S ACRS PB. DRYLINE TO SLOSH W IN THE EVENING AS NICE SHRTWV TROF MOVES INTO SWRN U.S.. SAT DRYLINE WILL MAINTAIN A MUCH FARTHER W POSITION AS BACKED LOW LEVEL DEVELOPS AHEAD DEEPER MID LEVEL FLOW. WEAK SRN BRANCH OF WLY REMAINS ACTIVE INTO SUNDAY AS ANOTHER TROF DEVELOPS ACRS SWRN U.S. SPITTING OUT MINOR SHRTWV/S INTO W TX WITH DRYLINE LIKELY SETTING UP ACRS CENTRAL PB. THEREAFTER SOMEWHAT OF A CONFUSED PATTERN ATTEMPTS TO DEVELOP WITH A MID LEVEL ANTICYCLONE NEAR 4 CORNERS AS AFOREMENTIONED TROF TRIES TO UNDERCUT HIGH AND MOVES E. ECMWF MORE STUBBORN WITH RIDGE AND TEND FAVOR ITS EVOLUTION KEEPING MAIN TROF WELL W MON/TUE. THIS WILL FAVOR MTN DIURNAL POPS. STRONG BAND OF MID LEVEL WLYS ATTEMPTS TO SEND WEAK BOUNDARY S...FCST ALREADY HAS ISOLD POPS TO ACCOUNT AND WILL NOT CHANGE. WED/THUR BOTH ECMWF/GFSLR SUGGEST A SHARP WEAKNESS IN MID LEVEL RIDGE DEVELOPS ACRS TX. ATTP NOT CONFIDENT ENUF TO MAKE DRASTIC CHANGES IN FCST AND WILL REFLECT ONLY COOLER TEMPS. && .FIRE WEATHER... RED FLAG CONDITIONS COMING TO TOGETHER ACRS THE W WITH 25KT 10000 FT WINDS IN PLACE. WARM DOWNSLOPE WINDS SENDING RH/S BLO 15 PCT. CONDITIONS SHOULD SUBSIDE EARLY THIS EVENING AS WINDS QUICKLY DECREASE WITH LOSS OF HEATING. POOR RECOVERY TONIGHT ACRS MTNS AND ADJACENT PLAINS. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 71 96 70 95 / 10 0 0 30 CARLSBAD NM 67 99 68 97 / 0 0 0 10 DRYDEN TX 72 98 71 93 / 10 10 10 30 FORT STOCKTON TX 70 100 70 97 / 0 0 0 20 GUADALUPE PASS TX 65 91 65 90 / 0 0 0 10 HOBBS NM 68 96 66 96 / 0 0 0 10 MARFA TX 56 90 57 89 / 10 0 0 20 MIDLAND INTL AIRPORT TX 70 97 70 96 / 0 0 0 20 ODESSA TX 70 98 70 96 / 0 0 0 20 WINK TX 71 105 70 104 / 0 0 0 20 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...RED FLAG WARNING TX258 TIL 00Z. NM...RED FLAG WARNING ZONE 112 TIL 00Z. &&
Hazardous weather outlook, Jun 10, 1:50 PM CDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 150 PM CDT THU JUN 10 2004 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-111000- ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE- DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES- GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY- HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL- NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN- REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY- TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER- 150 PM CDT (1250 PM MDT) THU JUN 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TONIGHT VERY LOW RELATIVE HUMIDITY COMBINED WITH SUSTAINED WIND SPEEDS IN EXCESS OF 20 MPH WILL BE FAVORABLE FOR DANGEROUS FIRE GROWTH AND SPREAD EARLY THIS EVENING ACROSS THE GUADALUPE MOUNTAINS AND THE PLAINS OF SOUTHEAST NEW MEXICO. ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING ACROSS THE EXTREME EASTERN PERMIAN BASIN AND LOWER TRANS PECOS REGION EAST OF A GAIL...BIG SPRING...RANKIN...TO MARFA LINE. ANY THUNDERSTORM THAT CAN FORM WILL BE CAPABLE OF PRODUCING BRIEF GUSTY WINDS...BRIEF HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 4:42 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 48 min |
| Jun 10, 6:46 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 59 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.